Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 13, 2014, 4:23 AM MDT for 13 counties in Colorado. It took effect at Jul 13, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 4:23 AM MDT (10:23 UTC)
- In effect from
- Jul 13, 2014, 12:00 PM MDT
- Expired
- Jul 13, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WGUS65 KPUB 131023 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 423 AM MDT SUN JUL 13 2014 ...HEAVY RAINFALL POSSIBLE AGAIN TODAY... .A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN COLORADO TODAY. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. COZ072>089-093-094-131830- /O.NEW.KPUB.FF.A.0004.140713T1800Z-140714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM 423 AM MDT SUN JUL 13 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...CROWLEY COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 PER HOUR. THIS AMOUNT OF RAIN...COMBINED WITH SATURATED SOILS FROM HEAVY RAIN ACROSS THE AREA SATURDAY...WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
088 WGUS65 KPUB 131745 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT SUN JUL 13 2014 ...HEAVY RAINFALL POSSIBLE AGAIN TODAY... .A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN COLORADO TODAY. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING... ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. COZ072>089-093-094-140145- /O.CON.KPUB.FF.A.0004.140713T1800Z-140714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM 1145 AM MDT SUN JUL 13 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...CROWLEY COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 9 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. THIS AMOUNT OF RAIN...COMBINED WITH SATURATED SOILS FROM HEAVY RAIN ACROSS THE AREA SATURDAY... WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING. FLASH FLOODING POTENTIAL IS ALSO INCREASED ON AREA BURN SCARS..SUCH AS WALDO CANYON AND EAST PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
124 WGUS65 KPUB 132043 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT SUN JUL 13 2014 ...HEAVY RAINFALL POSSIBLE AGAIN TODAY... .A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN COLORADO. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING... ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. COZ072>089-093-094-140300- /O.CON.KPUB.FF.A.0004.000000T0000Z-140714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM 243 PM MDT SUN JUL 13 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...CROWLEY COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 9 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS WILL POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW MOVING...AND COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. THIS AMOUNT OF RAIN... COMBINED WITH SATURATED SOILS FROM HEAVY RAIN ACROSS THE AREA SATURDAY... WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING. FLASH FLOODING POTENTIAL IS ALSO INCREASED ON AREA BURN SCARS..SUCH AS WALDO CANYON AND EAST PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
939 WGUS65 KPUB 140322 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 922 PM MDT SUN JUL 13 2014 ...FLASH FLOOD WATCH EXPIRED... .A FEW SHOWERS AND STORMS WILL BE POSSIBLE TONIGHT...BUT RAIN CAPABLE OF PRODUCING FLASH FLOODING IS NOT EXPECTED. COZ072>089-093-094-140430- /O.EXP.KPUB.FF.A.0004.000000T0000Z-140714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM 922 PM MDT SUN JUL 13 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS EXPIRED. $$ HODANISH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:33 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 11:33 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1133 PM MDT SAT JUL 12 2014 .UPDATE... ISSUED AT 1104 PM MDT SAT JUL 12 2014 UPDATED TO CANCEL THE FLASH FLOOD WATCH FOR THE EASTERN MOUNTAINS AND I-25 CORRIDOR. CURRENTLY...A MESO-LOW HAS SET UP NEAR LA JUNTA WITH THE HEAVIEST RAINFALL FROM CROWLEY...TO KIOWA...SOUTH INTO PROWERS COUNTIES. THIS AREA WILL CONTINUE TO SEE HEAVY RAINFALL THROUGH THE NEXT COUPLE OF HOURS...WITH FLASH FLOODING LIKELY. OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...LIGHT WRAP AROUND RAINFALL WILL CONTINUE WITH LITTLE ADDITIONAL FLASH FLOOD THREAT. MOZLEY && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 316 PM MDT SAT JUL 12 2014 .TONIGHT...COLD FRONT IS CURRENTLY MOVING SOUTHWARD INTO SOUTHEAST COLORADO. STRONG TO SEVERE CONVECTION HAS DEVELOPED ALONG THE FRONT AS IT MOVES TO THE SOUTH. STORMS HAVE BEEN PRODUCING HEAVY RAINS...AND WILL CONTINUE FLASH FLOOD WATCH. THE THREAT FOR HEAVY RAINS WILL CONTINUE TO MOVE SOUTHWARD WITH THE FRONT. MODELS SEEM TO MOVE HEAVY RAIN AS FAR SOUTH AS SOUTHERN PUEBLO COUNTY BEFORE THE MAIN CONVECTION STARTS MOVING TO THE EAST. HAVE CONCERNS THAT THE HIGH RESOLUTION MODELS ARE NOT STRONG ENOUGH WITH THE STORMS OVER THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. WILL MAINTAIN THE WATCH THROUGH MIDNIGHT. WILL ALSO HAVE TO MONITOR FOR HEAVY RAIN ALONG AND NEAR THE EASTERN MOUNTAINS LATER THIS EVENING. .SUNDAY...ABUNDANT MOISTURE WILL CONTINUE OVER THE REGION. SOME DRIER AIR MAY START MOVING INTO THE REGION FROM THE NORTH...BUT BUFKIT SOUNDING STILL SHOW 1 TO 1.25 INCHES OF PRECIPITABLE WATER ON THE PLAINS. MAIN CHALLENGE WILL BE THE AMOUNT OF INSTABILITY. DID NOT MAKE MANY CHANGES TO THE GRIDS. WILL HAVE TO WAIT AND SEE HOW MUCH CLOUD COVER DEVELOPS TONIGHT AND HOW SLOWLY IT WILL DISSIPATE ON SUNDAY. SUSPECT AMOUNT OF INSTABILITY WILL BE LESS THAN TODAY...BUT THERE WILL STILL BE ENOUGH FOR CONVECTION IN THE AFTERNOON. ONCE AGAIN...HEAVY RAINFALL WILL BE POSSIBLE WITH CONVECTION. WINDS ALOFT INCREASE SO STORMS MAY MOVE FASTER. --PGW-- .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 316 PM MDT SAT JUL 12 2014 SUNDAY NIGHT THROUGH WEDNESDAY...MODELS INDICATE THAT A VERY ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. THE UPPER PATTERN IS SET UP SUCH THAT THE RIDGE AXIS WILL BE TO THE WEST OVER THE GREAT BASIN...AND A LARGE UPPER LOW PRESSURE SYSTEM WILL BE POISED OVER THE GREAT LAKES REGION. THIS WILL KEEP COLORADO UNDER A BRISK NW FLOW ALOFT...WHILE SFC HIGH PRES TO THE E AND NE OF THE STATE WILL KEEP LLVL UPSLOPE FLOW IN PLACE. LOOK FOR WIDESPREAD PCPN CHANCES ACROSS THE E PLAINS AND MTS EACH DAY...WITH BELOW NORMAL TEMPS FORECAST. THURSDAY THROUGH SATURDAY...A WARMING AND DRYING TREND IS EXPECTED AS THE RIDGE TO THE SW FLATTENS...AND A MORE WESTERLY FLOW ALOFT DEVELOPS. CONVECTION IS FORECAST TO BECOME MORE DIURNAL AND TIED TO THE HIGHER TERRAIN. MOORE && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1118 PM MDT SAT JUL 12 2014 RAIN WILL END ACROSS KPUB WITHIN THE HOUR. KPUB...KCOS AND KALS WILL SEE VFR NEXT 24 HOURS. HOWEVER...SIMILAR TO SATURDAY...SHOWERS AND STORMS...SOME WITH HEAVY RAIN...WILL ONCE AGAIN BE POSSIBLE SUNDAY AFTERNOON...ESPECIALLY AT KCOS AND KPUB. ANY STORM ACTIVITY WILL LIKELY BE RELATIVELY BRIEF. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...PGW LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 12, 11:48 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT SAT JUL 12 2014 COZ058>089-093>099-131315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1148 AM MDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN SPREAD EASTWARD TO THE INTERSTATE 25 CORRIDOR BY MID AFTERNOON. IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL HEAVY RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. THE BURN SCARS ARE PARTICULARLY VULNERABLE TO FLASH FLOODING. THE RAINFALL COULD BE SUFFICIENTLY HEAVY THAT FLASH FLOODING AWAY FROM THE BURN SCARS IS ALSO A CONCERN. IN ADDITION TO THE HEAVY RAIN... CLOUD TO GROUND LIGHTNING IS ALSO A THREAT FROM ANY STORMS. A STORM OR TWO MAY BE BRIEFLY STRONG ENOUGH TO PRODUCE 1 INCH HAIL OF 60 MPH WIND GUSTS. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO LINGER ACROSS THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR WELL INTO SATURDAY EVENING DUE TO PERSISTENT LOW LEVEL EASTERLY FLOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS. A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 06/06
In the hours before
Special weather statement, Jul 12, 10:35 PM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1035 PM MDT SAT JUL 12 2014
COZ098-130515-
LAMAR VICINITY/PROWERS COUNTY CO-
1035 PM MDT SAT JUL 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
1115 PM MDT...
AT 1035 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HOLLY...OR 12 MILES SOUTHWEST
OF COOLIDGE...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3767 10222 3797 10243 3808 10205 3806 10204
3768 10204 3767 10205
TIME...MOT...LOC 0435Z 327DEG 14KT 3789 10213
KAMLocal storm report, Jul 12, 11:25 PM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1125 PM MDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM FLASH FLOOD 2 S LA JUNTA 37.95N 103.54W
07/12/2014 OTERO CO FIRE DEPT/RESCUE
HIGHWAY 109 CLOSURE
&&
KAMLocal storm report, Jul 13, 3:12 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
312 AM MDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 4 ESE CROWLEY 38.17N 103.80W
07/13/2014 M3.60 INCH CROWLEY CO TRAINED SPOTTER
RECORDED IN THE LAST 5 HOURS
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:21 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 12, 6:24 PM MDT | Areal Flood Advisory | PUB | Pueblo | 51 min |
| Jul 12, 6:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 12, 6:31 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 119 min |
| Jul 12, 6:40 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas, Pueblo | 2 hr |
| Jul 12, 6:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 12, 7:06 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Jul 12, 7:18 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 12, 7:37 PM MDT | Areal Flood Advisory | PUB | Lake | 113 min |
| Jul 12, 7:55 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Crowley, Huerfano, Las Animas, Otero and 1 more | 3 hr |
| Jul 12, 8:16 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Jul 12, 8:33 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Kiowa, Otero | 5 hr |
| Jul 12, 9:54 PM MDT | Areal Flood Advisory | PUB | Kiowa, Prowers | 3 hr |
| Jul 12, 10:12 PM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Jul 12, 10:35 PM MDT | Special Weather Statement | PUB | Prowers | 40 min |
| Jul 13, 12:44 AM MDT | River Flood Warning | PUB | Otero | 28 hr |
| Jul 13, 1:17 AM MDT | River Flood Warning | PUB | Bent | 37 hr |
| Jul 13, 1:24 AM MDT | Areal Flood Warning | PUB | Bent, Crowley, Otero, Prowers | 5 hr |
| Jul 13, 11:24 AM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 13, 11:53 AM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 13, 12:32 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 13, 12:42 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 13, 12:48 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo | 117 min |
| Jul 13, 1:32 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 13, 1:49 PM MDT | Areal Flood Advisory | PUB | Pueblo | 116 min |
| Jul 13, 2:01 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jul 13, 2:25 PM MDT | Areal Flood Advisory | PUB | Chaffee | 3 hr |
| Jul 13, 3:22 PM MDT | Special Weather Statement | PUB | Fremont | 38 min |
| Jul 13, 4:08 PM MDT | River Flood Warning | PUB | Prowers | 15 hr |
| Jul 13, 4:57 PM MDT | Special Weather Statement | PUB | Saguache | 33 min |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.